Alert archive / Oklahoma / Tornado Warnings in 2005
Tornado Warning 18, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 3, 2005, 11:08 PM CDT for Kay County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 11:08 PM CDT (04:08 UTC)
- Expired
- Jun 3, 2005, 11:51 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Kay County, OK
The radar
The Wichita radar (KICT), 93 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 10:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOUN 040408
TOROUN
OKC071-040445-
/O.NEW.KOUN.TO.W.0018.050604T0408Z-050604T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT FRI JUN 3 2005
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN KAY COUNTY IN NORTHERN OKLAHOMA
* UNTIL 1145 PM CDT
* AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF HARDY...MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE HARDY
A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.
LAT...LON 3687 9714 3679 9698 3680 9675 3707 9660
3722 9682
$$
SIX3 follow-up statements
000
WWUS54 KOUN 040418
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1116 PM CDT FRI JUN 3 2005
OKC071-040445-
/O.CON.KOUN.TO.W.0018.000000T0000Z-050604T0445Z/
KAY OK-
1116 PM CDT FRI JUN 3 2005
...A TORNADO WARNING CONTINUES UNTIL 1145 PM CDT FOR NORTHERN KAY
COUNTY...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 2 MILES WEST
OF NEWKIRK...MOVING EAST AT 30 MPH. THE OTHER STORM NEAR HARDY
IS ALSO CAPABLE OF PRODUCING A TORNADO.
* LOCATIONS IN THE WARNING INCLUDE HARDY...NEWKIRK AND NORTHERN KAW
LAKE
LAT...LON 3690 9717 3679 9698 3680 9675 3707 9660
3722 9682
$$
SIX000
WWUS54 KOUN 040439
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT FRI JUN 3 2005
OKC071-040445-
/O.CON.KOUN.TO.W.0018.000000T0000Z-050604T0445Z/
KAY OK-
1135 PM CDT FRI JUN 3 2005
...A TORNADO WARNING CONTINUES UNTIL 1145 PM CDT FOR NORTHERN KAY
COUNTY...
AT 1130 PM CDT...THE PUBLIC REPORTED A TORNADO 3 SOUTHWEST OF HARDY.
THIS STORM HAS SINCE MOVED INTO FAR NORTHWEST OSAGE COUNTY AND FAR
SOUTHERN KANSAS. A SECOND STORM 2 MILES SOUTHWEST OF HARDY WILL
ALSO BE CAPABLE OF PRODUCING A TORNADO. THE STORMS ARE MOVING
QUICKLY TO THE NORTHEAST AROUND 40 MPH. ANOTHER STORM OVER SOUTHERN
KAY COUNTY WILL HAVE TO BE WATCHED FOR SEVERE WEATHER DEVELOPMENT.
* LOCATIONS IN THE WARNING INCLUDE HARDY...NORTHERN KAW LAKE
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.
LAT...LON 3690 9717 3679 9698 3680 9675 3707 9660
3722 9682
$$
SIX000
WWUS54 KOUN 040451
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1148 PM CDT FRI JUN 3 2005
OKC071-040458-
/O.EXP.KOUN.TO.W.0018.000000T0000Z-050604T0445Z/
KAY OK-
1148 PM CDT FRI JUN 3 2005
...THE TORNADO WARNING FOR KAY COUNTY HAS EXPIRED...
THE MOST DANGEROUS PART OF THE THUNDERSTORM ACROSS NORTHEAST
COUNTY HAS MOVED NORTH AND EAST OF KAY COUNTY. THEREFORE THE
TORNADO THREAT HAS MOVED EAST. ANOTHER STORM CURRENTLY LOCATED
OVER SOUTHERN KAY COUNTY IS NOT SEVERE AT THIS TIME.
LAT...LON 3690 9717 3679 9698 3680 9675 3707 9660
3722 9682
$$
SIXWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:52 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 3, 6:52 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 652 PM CDT FRI JUN 3 2005 .UPDATE... QUICK UPDATE TO LOWER POPS FOR TONIGHT PERIOD. LIFT ASSOCIATED WITH UPPER LOW QUICKLY MOVING OFF TO THE NORTH SO WILL GO WITH CHANCE POPS ACROSS THE NORTH TO ALMOST NIL SOUTH. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Jun 3, 12:00 PM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI JUN 3 2005
OKZ004>048-050>052-TXZ083>090-041200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT.
IMPACTS...
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL HAVE SOME POTENTIAL
FOR VERY LARGE HAIL...TO GOLFBALL SIZE OR LARGER...DAMAGING WINDS
OVER 75 MPH...AND A FEW TORNADOES LATE THIS AFTERNOON AND THIS
EVENING. OTHERWISE...THE MAIN CONCERNS WILL BE HAIL UP TO 1 INCH AND
DAMAGING WINDS TO AROUND 60 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS AT ANY TIME THROUGH
MIDNIGHT. PERSONNEL ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS SHOULD BE PREPARED FOR THE POSSIBILITY OF A HIGHER-END SEVERE
WEATHER EPISODE THIS AFTERNOON AND EARLY THIS EVENING.
DISCUSSION...
AN INTENSE UPPER LEVEL DISTURBANCE MOVING INTO WESTERN TEXAS AT
MIDDAY WILL MOVE NORTHEAST ACROSS NORTH TEXAS THIS AFTERNOON AND
ACROSS OKLAHOMA TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
OCCUR ACROSS OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AHEAD OF THIS
DISTURBANCE. CLOUD COVER WILL LIMIT AFTERNOON HEATING AND
DESTABILIZATION...BUT INSTABILITY AND VERTICAL WIND SHEAR STILL WILL
BE SUFFICIENT TO SUPPORT A FEW ELEVATED MULTICELL THUNDERSTORMS.
LOCALLY HEAVY RAIN AND HAIL FROM DIME TO QUARTER SIZE WILL BE THE
MAIN CONCERNS.
SIGNIFICANT UNCERTAINTY EXISTS AS TO HOW SEVERE WEATHER PARAMETERS
WILL EVOLVE LATER THIS AFTERNOON IN THE WAKE OF CLOUDS AND
PRECIPITATION THIS MORNING. SKIES HAVE CLEARED OVER MOST OF WEST
CENTRAL AND SOUTHWEST TEXAS. THIS WILL SPREAD INTO WESTERN NORTH
TEXAS AND MUCH OF WESTERN AND CENTRAL OKLAHOMA BY MID AFTERNOON. THE
STRONG UPPER SYSTEM MOVING ACROSS TEXAS WILL STRENGTHEN VERTICAL
WIND SHEAR AND MID LEVEL INSTABILITY AS IT APPROACHES OKLAHOMA AND
NORTH TEXAS LATE TODAY. IF THE AIR AT LOW LEVELS CAN RECOVER FROM
THE EFFECTS OF THIS MORNINGS ACTIVITY...THE SURFACE DRY LINE WILL
BECOME ESTABLISHED AGAIN BY LATE AFTERNOON OVER WEST TEXAS... AND
EXTREME INSTABILITY WOULD DEVELOP ALONG AND TO THE EAST OF THE DRY
LINE. SURFACE-BASED CAPE VALUES COULD EXCEED 4000 BY EARLY EVENING
OVER WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA...IF SKIES CLEAR AND
LOW LEVELS HEAT UP. THIS LEVEL OF INSTABILITY...COMBINED WITH
STRENGTHENING WINDS ALOFT... WOULD SUPPORT DEVELOPMENT OF SUPERCELLS
ALONG THE DRY LINE WITH THE POTENTIAL FOR VERY LARGE HAIL AND
TORNADOES. PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA
MAY NEED TO BE UPGRADED TO A MODERATE RISK IF THIS SCENARIO BECOMES
MORE LIKELY.
THUNDERSTORM CHANCES WILL DIMINISH FROM WEST TO EAST TONIGHT AS THE
UPPER SYSTEM MOVES ACROSS OKLAHOMA. RAIN CHANCES WILL END BY MID TO
LATE EVENING ACROSS MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS...AND BY AROUND OR JUST AFTER MIDNIGHT ACROSS CENTRAL AND
SOUTHEAST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN ON SATURDAY AS ANOTHER
STRONG UPPER TROUGH APPROACHES FROM THE CENTRAL AND SOUTHERN
ROCKIES. SEVERE WEATHER POTENTIAL ON SATURDAY WILL DEPEND ON THE
RESIDUAL EFFECTS OF CLOUDS AND RAIN FROM THUNDERSTORMS TODAY AND
TONIGHT.
AFTER SATURDAY...A LOW CHANCE OF THUNDERSTORMS WILL EXIST EVERY DAY
THROUGH THE END OF NEXT WEEK...AS WARM AND HUMID CONDITIONS PREVAIL.
WITH AN UPPER RIDGE BUILDING OVER THE AREA...A CAPPING INVERSION AND
REDUCED WIND SHEAR WILL MINIMIZE THE POTENTIAL FOR SEVERE
THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
24In the hours before
Local storm report, Jun 3, 5:25 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG CARMEN 36.58N 98.46W
06/03/2005 ALFALFA OK LAW ENFORCEMENT
POWER LINES BLOWN DOWN ACROSS MAIN STREET. REPORTED BY
CIVIL DEFENSE, RELAYED BY LAW ENFORCEMENT.
&&
JLPSpecial weather statement, Jun 3, 5:34 PM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 534 PM CDT FRI JUN 3 2005 OKZ007-008-012-013-032300- GARFIELD OK-GRANT OK-KAY OK-NOBLE OK- 534 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND NOBLE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF RENFROW TO GARBER AT 534 PM CDT...MOVING NORTHEAST AT 40 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS. PEOPLE IN GARFIELD...GRANT...KAY AND NOBLE COUNTIES...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 3, 6:03 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 603 PM CDT FRI JUN 3 2005 OKZ023-032315- CADDO OK- 603 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF STECKER AT 603 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 3, 8:56 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 856 PM CDT FRI JUN 3 2005 OKZ007-008-040215- GRANT OK-KAY OK- 856 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. WIDELY SCATTERED STRONG THUNDERSTORMS WERE LOCATED OVER EASTERN GRANT AND NORTHERN KAY COUNTIES AT 856 PM CDT...MOVING NORTH AT 40 MPH. SOME SMALL HAIL AND HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Jun 3, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 47 min |
| Jun 4, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Jun 4, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 52 min |
| Jun 4, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 43 min |
| Jun 4, 4:40 PM CDT | Tornado Warning | OUN | Cotton | 35 min |
| Jun 4, 5:04 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 26 min |
| Jun 4, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, Oklahoma | 50 min |
| Jun 4, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 31 min |
| Jun 4, 5:39 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 51 min |
| Jun 4, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 62 min |
| Jun 4, 5:51 PM CDT | Tornado Warning | OUN | Comanche | 24 min |
| Jun 4, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 47 min |
| Jun 4, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 40 min |
| Jun 4, 6:06 PM CDT | Tornado Warning | OUN | Stephens | 24 min |
| Jun 4, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 38 min |
| Jun 4, 6:13 PM CDT | Tornado Warning | OUN | Comanche, Stephens | 32 min |
| Jun 4, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 46 min |
| Jun 4, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 22 min |
| Jun 4, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 42 min |
| Jun 4, 6:41 PM CDT | Tornado Warning | OUN | Grady, Stephens | 49 min |
| Jun 4, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 44 min |
| Jun 4, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| Jun 4, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 49 min |
| Jun 4, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 46 min |
Nearby
Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.